Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 33, NWS Midland/Odessa, TX

September 20, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Sep 20, 2006, 1:51 PM MDT for Eddy County, New Mexico. It took effect at Sep 21, 2006, 12:00 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2006, 1:51 PM MDT (19:51 UTC)
In effect from
Sep 21, 2006, 12:00 AM MDT
Expired
Sep 22, 2006, 12:00 AM MDT
In force
24 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 201951
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT WED SEP 20 2006

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT
THROUGH THURSDAY NIGHT...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
SOUTHERN ROCKIES TONIGHT. AS THIS WEATHER SYSTEM APPROACHES...
SOUTHWEST WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS.
THESE WINDS WILL REMAIN UP THROUGH THURSDAY NIGHT.

NMZ027-TXZ258-210400-
/O.UPG.KMAF.HW.A.0019.060921T0000Z-060922T0000Z/
/O.NEW.KMAF.HW.W.0033.060921T0600Z-060922T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
151 PM MDT WED SEP 20 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MDT THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MDT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE TROUGH WILL
COMBINE TO PRODUCE HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS.
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH TONIGHT WILL
INCREASE TO 40 TO 50 MPH WITH GUSTS TO 80 MPH THURSDAY. THESE
WINDS SHOULD DECREASE AFTER MIDNIGHT.

HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING THROUGH THE GUADALUPE
MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$
4 follow-up statements
000 
WWUS74 KMAF 210353
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1053 PM CDT WED SEP 20 2006

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT
THROUGH THURSDAY NIGHT...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
SOUTHERN ROCKIES OVERNIGHT.  AS THIS WEATHER SYSTEM APPROACHES...
SOUTHWEST WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS.
THESE WINDS WILL REMAIN STRONG THROUGH THURSDAY NIGHT AS THE 
STORM SYSTEM PASSES BY TO THE NORTH OF THE AREA.

NMZ027-TXZ258-211030-
/O.CON.KMAF.HW.W.0033.060921T0600Z-060922T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
953 PM MDT WED SEP 20 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
THURSDAY NIGHT...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE TROUGH WILL
COMBINE TO PRODUCE HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS.
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH TONIGHT WILL
INCREASE TO 40 TO 50 MPH WITH GUSTS TO 80 MPH THURSDAY.  THESE
WINDS SHOULD DECREASE AFTER MIDNIGHT THURSDAY NIGHT.

HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING THROUGH THE
GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 210918
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CDT THU SEP 21 2006

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND
AGAIN FRIDAY...
...INCREASING WINDS ACROSS THE DAVIS MOUNTAINS...MARFA
PLATEAU...MUCH OF THE PERMIAN BASIN...AND SOUTHEAST NEW MEXICO
TODAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE
CENTRAL PLAINS TODAY. AS THIS SYSTEM MOVES EAST...STRONG WEST
WINDS WILL BE MAINTAINED ACROSS THE GUADALUPE MOUNTAINS. THESE
WINDS WILL DEVELOP FARTHER EAST AND SOUTH TODAY WITH MUCH OF THE
PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND DAVIS MOUNTAINS
EXPERIENCING VERY WINDY CONDITIONS.

NMZ027-TXZ258-212100-
/O.NEW.KMAF.HW.A.0020.060922T1200Z-060923T0000Z/
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
318 AM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

SUSTAINED WINDS ACROSS THE GUADALUPE MOUNTAINS OF 35 TO 50 MPH
WITH GUSTS TO 70 MPH ARE EXPECTED THROUGH THE DAY. WINDS ARE
EXPECTED TO DIMINISH THIS EVENING BUT THEN QUICKLY INCREASE AGAIN
FRIDAY MORNING AND PERSIST INTO THE AFTERNOON.

HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING THROUGH THE
GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212100-
/O.NEW.KMAF.WI.Y.0014.060921T1400Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
418 AM CDT THU SEP 21 2006 /318 AM MDT THU SEP 21 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING
TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. 

WEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA THIS MORNING.
WINDS OF 25 TO 35 MPH ARE EXPECTED TO BE COMMON ACROSS THE
ADVISORY AREA BY NOON. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED
BELOW 5000 FT WITH ELEVATIONS ABOVE 5000 FT EXPERIENCING WIND
GUSTS TO NEAR 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 211954
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT THU SEP 21 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
THIS EVENING AND AGAIN ON FRIDAY...

...A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR THE PERMIAN
BASIN...DAVIS MOUNTAINS...MARFA PLATEAUS AND SOUTHEAST NEW
MEXICO...

.A POWERFUL STORM SYSTEM OVER KANSAS WILL MOVE INTO THE UPPER MIDWEST
ON FRIDAY. THIS STORM SYSTEM WILL GENERATE STRONG WINDS ACROSS MUCH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING.
STRONG WEST WINDS ARE ALSO EXPECTED ACROSS THE GUADALUPE MOUNTAINS
ON FRIDAY.

NMZ027-TXZ258-220400-
/O.UPG.KMAF.HW.A.0020.060922T1200Z-060923T0000Z/
/O.NEW.KMAF.HW.W.0034.060922T1500Z-060923T0300Z/
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
154 PM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS 
UNTIL MIDNIGHT MDT TONIGHT.

SUSTAINED WINDS ACROSS THE GUADALUPE MOUNTAINS OF 35 TO 50 MPH
WITH GUSTS TO 70 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS ARE
EXPECTED TO DIMINISH OVERNIGHT BUT THEN QUICKLY INCREASE AGAIN 
DURING THE DAY ON FRIDAY.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY 62/180
THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212300-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
254 PM CDT THU SEP 21 2006 /154 PM MDT THU SEP 21 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON. 

WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH THROUGH THE
HIGHER ELEVATIONS...ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 212216
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT THU SEP 21 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
THIS EVENING AND AGAIN ON FRIDAY...

...WIND ADVISORY HAS BEEN CANCELED FOR THE PERMIAN BASIN...DAVIS
MOUNTAINS...MARFA PLATEAU...UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO
PLAINS...

.A POWERFUL STORM SYSTEM OVER KANSAS WILL MOVE INTO THE UPPER
MIDWEST ON FRIDAY. THIS STORM SYSTEM WILL CONTINUE TO GENERATE
STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS THIS EVENING AND DURING
THE DAY FRIDAY. 

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212330-
/O.CAN.KMAF.WI.Y.0014.000000T0000Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
516 PM CDT THU SEP 21 2006 /416 PM MDT THU SEP 21 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

WEST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA...THUS THE
WIND ADVISORY HAS BEEN CANCELED. WEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO 35 MPH CAN BE EXPECTED BEFORE SUNDOWN...BEFORE DIMINISHING
FURTHER THIS EVENING.

$$

NMZ027-TXZ258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
/O.CON.KMAF.HW.W.0034.060922T1500Z-060923T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
416 PM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
FRIDAY. 

SUSTAINED WEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING.
WINDS WILL DIMINISH OVERNIGHT BUT THEN QUICKLY INCREASE AGAIN
DURING THE DAY ON FRIDAY.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY
62/180 THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Sep 20, 1:37 PM MDT, 14 minutes earlier.

Area forecast discussion, Sep 20, 1:37 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT WED SEP 20 2006

.SHORT TERM...
UPPER TROUGH MOVING OVER THE FOUR CORNERS REGION THIS AFTERNOON WILL
MOVE OVER NORTHERN NEW MEXICO/WESTERN PANHANDLE TONIGHT BRINGING
WINDY CONDITIONS TO THE AREA.  THE APPROACH OF THIS UPPER TROUGH
WILL SPIN UP A TIGHT SURFACE LOW WITH A TROUGH EXTENDING DOWN FROM
THE LEE OF THE ROCKIES... ACROSS THE AREA... AND INTO MEXICO.  AS
THE PRESSURE GRADIENT TIGHTENS... SURFACE WINDS WILL INCREASE.  HIGH
WINDS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS... WILL UPGRADE
THE HIGH WIND WATCH TO A WARNING.  MET GUIDANCE TAKES THE SUSTAINED
WIND SPEED UP TO 45KT.  FOR NOW WILL RUN WARNING FROM 06Z TONIGHT TO
06Z FRIDAY... HOWEVER MODELS INDICATE THE HIGH WIND COUPLET MAY
CONTINUE OVER THE GUADALUPE MOUNTAINS INTO FRIDAY.  WOULD NOT BE
SURPRISED TO SEE WIND SPEEDS ALSO INCREASE SIGNIFICANTLY ACROSS THE
DAVIS MOUNTAINS BUT HAVE NOT INCLUDED THEM IN THE WARNING AT THIS
TIME.  THERE WILL ALSO BE A CHANCE OF STORMS TONIGHT.  SPC HAS
GENERAL THUNDER ACROSS THE AREA WITH A SLIGHT CHANCE SEVERE JUST
NORTH OF THE CWA.  SOME CONCERN ABOUT LACK OF MOISTURE... HOWEVER
SOUTHEASTERN NEW MEXICO AND NORTHERN PERMIAN BASIN WILL HAVE BEST
SHOT OF STORMS TONIGHT.  STORMS THAT DEVELOP WILL BE VERY STRONG AND
FAST MOVING... WILL MENTION A FEW SEVERE POSSIBLE IN HWO.

.LONG TERM...
BROAD UPPER LEVEL CYCLONIC CIRCULATION COVERING THE WESTERN THIRD
OF THE CONUS WILL REMAIN PRESENT FOLLOWING THE COLD FRONTAL
PASSAGE THROUGH THE CWA THURSDAY MORNING. LOW AND MID LEVEL DRY
AIR WILL SETTLE IN WITH A PREDOMINANTLY WEST SOUTHWEST FLOW
BRINGING DRY CONDITIONS BACK TO WEST TEXAS AND SOUTHEAST NEW
MEXICO. DOWNSLOPING WINDS FROM HIGHER TERRAIN TO THE WEST WITH
PLENTY OF MOMENTUM TRANSFER TO THE SURFACE DUE TO MIXING HEIGHTS
NEAR 700MB WILL MAKE FOR A BREEZY AND WARM DAY THURSDAY WITH LOW
RELATIVE HUMIDITIES. GDP WINDS WILL BE PROBLEMATIC DURING THE
LATE MORNING AND EARLY AFTERNOON HOURS THURSDAY AS A MOUNTAIN
WAVE COUPLET SETS UP PUSHING WINDS OVER 40KTS. EXPECT WINDS TO
SLACKEN DURING THE OVERNIGHT...HOWEVER MODEL GUIDANCE SUGGESTS
ANOTHER COUPLET SETTING UP FOR FRIDAY WITH A NOTED INCREASE IN
WINDS SPEEDS ONCE AGAIN. A SHORTWAVE TROUGH WILL SKIRT THE
NORTHERN FRINGE OF THE CWA EARLY MORNING FRIDAY...BUT WITH LITTLE
IN THE WAY OF MOISTURE...PRECIPITATION CHANCES WILL REMAIN LOW.
ANOTHER SURFACE LOW WILL DEVELOP AND EJECT INTO THE TEXAS
PANHANDLE FROM ANOTHER SHORTWAVE THROUGH SWINGING THROUGH THE
UPPER LEVEL SYSTEM ON FRIDAY AFTERNOON...BUT ALSO WILL MOST LIKELY
PASS THROUGH DRY UNTIL IT CAN TAP INTO MORE AVAILABLE MOISTURE
WELL EAST OF THE AREA INTO CENTRAL TEXAS. ANOTHER MODEST AND SHORT
LIVED COOL DOWN CAN BE EXPECTED WITH THE NORTHEASTERLY SURFACE
WINDS IN THE WAKE OF THIS SURFACE COLD FRONT THROUGH THE WEEKEND.
WILL WATCH THE RIO GRANDE REGION FOR ISOLATED PRECIP CHANCES
SUNDAY DUE TO A LINGERING STATIONARY FRONT AND A MINOR MOISTURE
INFLUX FROM THE EAST. GFS HOLDS THIS MOISTURE IN THE SOUTHERN CWA
EARLY NEXT WEEK AND HIGH PRESSURE BECOMES THE DOMINANT SURFACE
FEATURE. HIGHER TERRAIN WILL BECOME ELEVATED HEAT SOURCES AND COULD
SPARK SOME CONVECTION WITH PLENTIFUL DAYTIME HEATING.

&&

.HYDROLOGY...
RIVER LEVELS WILL REMAIN ELEVATED ALONG THE RIO GRANDE FROM
CANDELARIA DOWNSTREAM THROUGH BOQUILLAS THROUGH THE END OF THE
WEEK. THESE INCREASED RIVER LEVELS ARE A RESULT OF CONTINUED
RELEASES FROM LUIS LEON RESERVOIR IN MEXICO AND FROM LAST WEEK/S
HEAVY RAINFALL ACROSS FAR WEST TEXAS. THOSE WHO HAVE INTERESTS
ALONG THE RIO GRANDE RIVER IN SOUTHWEST TEXAS SHOULD MONITOR THE
LATEST RIVER FORECASTS FROM THE NATIONAL WEATHER SERVICE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  90  67  92 /  20  10   0   0
CARLSBAD NM                63  90  64  92 /  30   0   0   0
DRYDEN TX                  67  94  70  96 /  10   0   0   0
FORT STOCKTON TX           67  90  68  94 /  20   0   0   0
GUADALUPE PASS TX          60  83  61  83 /  20   0   0   0
HOBBS NM                   62  88  61  90 /  30   0   0   0
MARFA TX                   55  83  57  86 /  20   0   0  10
MIDLAND INTL AIRPORT TX    64  90  68  92 /  20   0   0   0
ODESSA TX                  67  91  68  93 /  30   0   0   0
WINK TX                    68  95  67  97 /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 12 AM MDT THURSDAY TO 12 AM MDT FRIDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM 12 AM MDT THURSDAY TO 12 AM MDT FRIDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

72/75
Hazardous weather outlook, Sep 20, 1:35 PM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT WED SEP 20 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
235 PM CDT WED SEP 20 2006 /135 PM MDT WED SEP 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS COULD DEVELOP ACROSS THE WESTERN AND NORTHERN
PORTIONS OF THE OUTLOOK AREA WITH SOME STORMS BECOMING STRONG...AND
POSSIBLY SEVERE. PRIMARY CONCERNS WITH ANY STORMS THAT DEVELOP
WILL BE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH.

GUSTY WINDS WILL PREVAIL ACROSS THE ENTIRE OUTLOOK AREA...BUT WITH
THE MAIN CONCERNS BEING IN THE GUADALUPE MOUNTAINS. EXPECT WINDS
SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 MPH.

RIVER LEVELS ON THE RIO GRANDE REMAIN ELEVATED FROM CANDELARIA
DOWNSTREAM TO LAJITAS DUE TO RECENT RAINFALL AND RELEASES FROM THE
LUIS LEON RESERVOIR IN MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS IN THE GUADALUPE MOUNTAINS ARE EXPECTED TO REMAIN STRONG
WITH SUSTAINED SPEED OF 40 TO 50 MPH AND GUSTS TO 60 MPH.
MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN TRAVELING IN THIS
AREA...ESPECIALLY THOSE OPERATING A HIGH PROFILE VEHICLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTHEASTERN NEW MEXICO
AND THE NORTHERN PERMIAN BASIN SHOULD MONITOR THIS DEVELOPING
WEATHER SITUATION FOR POSSIBLE ACTIVATION TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.